Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects trivenz
Apr 12, 2014

Hi Doc. I am a month into Trivenz and find that side effects take turns which might be good for me to handle. However, I want to know if I have a chance of ever getting the drowsiness out of the way? I take the pill at night and find that I am lightheaded middle of the night when I go for a pee. I see this drowsiness affecting my sexual life and social life in the long run. If I delay taking the pill, for instance at midnight, the drowsiness or lightheadeness takes almost the better part of my next morning to wear off and thus affects my social life.

I am in South Africa when one pill (combination treatment) is almost a year in its implementation. Are there other alternatives I can engage my dr on? Or I should just give my system time to adapt, maybe still too early for alarm bells?

Response from Dr. Young

Hello and thank you for posting from South Africa.

It seems clear that the side effects it's your reporting are related to the efavirenz component of Trivenz (Atripla). It's in Portland to know that the side effects can be worse if the efavirenz is taken with food- so perhaps taking the medication on an empty stomach may help decrease the severity of your symptoms.

For patients like you, we tend to look for alternative medications. There are a range of alternatives to efavirenz that are recommended first-line therapy here in the States. These include boosted protease inhibitors (atazanavir or darunavir) or any of the integrase inhibitors (raltegravir, elvitegravir or dolutegravir).

I hope that's helpful, BY



Previous
3TC/AZT to 3TC/TDF to 3TC/AZT again
Next
Atripla, bloating

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement